Results 1 to 4 of 4
Thread: UTI for 2 month old baby
12th August 2012 06:50 AM #1
- Join Date
- Aug 2012
UTI for 2 month old baby
My 2 month old baby boy was brought to the hospital just today. This is because when I got him from his cot, he was really having a high fever. I got a temperature of 39.4 degree celcius. He was almost into convusive stage before we reach the hospital. I would like to know if there are signs of convulsion for an infant? And of course, what are the signs and symptoms for UTI to an infant. Thanks.
Last edited by fmadrigal; 12th August 2012 at 07:16 AM. Reason: forgot one question
13th August 2012 10:20 AM #2
Signs of UTI would be fewer wet diapers (having a hard time urinating) and stronger smelling, darker urine (when you change his diaper, the urine on the diaper would look darker, and you would most likely be able to smell a stronger urine smell). Of course fever is another indicator. That's how I could tell that my daughter had a UTI - all of those symptoms together.
UTI is much more rare for boys than for girls, but it can happen if poo gets into the urethra through the tip of the penis, and when they're in a diaper, it can travel like that.
Something you can do to really help this not happen again is to change him immediately, when he has a bowel movement and wipe his penis first, with a clean cloth, then wipe his bottom. Never wipe his penis with the same cloth that you use on his dirty bottom because this can spread the e-Coli bacteria causing a UTI.
I'm not familiar with what signs to look for that indicates when an infant is going to have a seizure, but high fever is something that you should avoid in order to keep it from happening. Children tend to tolerate fevers fairly well. I've had a child who would get very high fevers who never seized, and yet I know a friend who's child seized has her fever was rising, and it wasn't as high as my child's fever.
Please post back and let us know how your son is doing. I'm guessing they gave him an antibiotic to kill the bacteria. You may want to take a probiotic after his antibiotics are over, or put some in his formula, to re-populate the good bacteria in his body (the antibiotic will kill the good and the bad bacteria). The good bacteria keeps yeast in check. If you notice that your son gets thrush or a very bad diaper rash after the antibiotics (or during) it will most likely be due to the antibiotics killing the good bacteria and the yeast growing rapidly.
13th August 2012 11:13 PM #3
- Join Date
- Aug 2012
Thanks, Kate. It's a big help.
15th August 2012 03:42 AM #4
How is your son doing now? Has his fever broken? Is he urinating better (more wet diapers, lighter in color and not as strong in smell)?